MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT311413
Medical Device Problem Codes Difficult to Open or Close (2921); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, the patient was treated for a ruptured abdominal aortic aneurysm.While deploying a gore® excluder® aaa endoprosthesis rlt311413, the surgeon opened the device using the gray dial.The physician decided that he wanted to advance the device to a location slightly more proximal, so he turned the gray dial to reconstrain the device.When he used the dial to release the main body, the black nut stopped short of the end point.The physician was unable to get the red safety lock to pull back, and the gray dial would not turn any more.The physician intentionally broke the handle and pulled off the handle with wires attached.He was then able to complete deployment of the ipsilateral leg and remove the deployment catheter.The patient tolerated the procedure, and the deployment catheter was returned for evaluation.The physician believes the reconstraining mechanism did not operate properly.
 
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H.6.Type of investigation code b01: the device evaluation showed the following: *engineering examined the returned components.The compression spring in the emds screw assembly had moved out of position from the trough of the bottom screw housing.*engineering observed that the screw assembly was received with the guide nut on the screw assembly in the fully unconstrained position.*engineering turned the screw knob on the screw assembly.The screw knob was able to be turned clockwise and counterclockwise, and the guide nut moved in the appropriate respective directions through the entire length of the screw assembly.*engineering was able to pull the lock button back and release the screw assembly from the spine adapter assembly without any resistance.Based on the findings from this evaluation, the physician¿s observation that ¿the black nut stopped short of the end point¿ was not confirmed.Based on the findings from this evaluation, the physician¿s observation that ¿the physician was unable to get the red safety lock to pull back, and the gray dial would not turn any more¿ was not confirmed.Based on the findings from this evaluation, the physician¿s observation that ¿the physician intentionally broke the handle and pulled off the handle with wires attached¿ was confirmed.H.6.Investigation conclusions code d15: there is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19696973
Report Number3007284313-2024-03362
Device Sequence Number18175458
Product Code MIH
UDI-Device Identifier00733132619078
UDI-Public00733132619078
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRLT311413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale